THERMAL SCIENCE

International Scientific Journal

Thermal Science - Online First

Authors of this Paper

External Links

online first only

Variational principle of the Whitham-Broer-Kaup equation in shallow water wave with fractal derivatives

ABSTRACT
The Whitham-Broer-Kaup equation exists widely in shallow water waves, but unsmooth boundary seriously affects the properties of solitary waves and has certain deviations in scientific research. The aim of this paper is to introduce its modification with fractal derivatives in a fractal space and to establish a fractal variational formulation by the semi-inverse method. The obtained fractal variational principle shows conservation laws in an energy form in the fractal space and also hints its possible solution structure.
KEYWORDS
PAPER SUBMITTED: 2020-03-01
PAPER REVISED: 2020-06-15
PAPER ACCEPTED: 2020-06-15
PUBLISHED ONLINE: 2021-01-31
DOI REFERENCE: https://doi.org/10.2298/TSCI200301019L
REFERENCES
  1. Wu, P. X., Zhang, Y. F., Lump, lumpoff and predictable rogue wave solutions to the (2+1)-dimensional asymmetrical Nizhnik-Novikov-Veselov equation. Physics Letters A, 383 (2019), 15, pp. 1755-1763.
  2. Wu, P. X., Zhang, Y. F., Muhammad, I., et al., Lump, periodic lump and interaction lump stripe solutions to the (2+1)-dimensional B-type Kadomtsev-Petviashvili equation. Modern Physics Letters B, 32 (2018), 7, pp. 1850106.
  3. Ankiewicz, A., Bokaeeyan, M., Akhmediev, N., Shallow-water rogue waves: An approach based on complex solutions of the Korteweg-de Vries equation. Physical Review E, 99 (2019), 5, pp. 050201.
  4. Chen, Y., Huang, L. L., Liu, Y., On the Modelling of Shallow-Water Waves with the Coriolis Effect. Journal of Nonlinear Science, 30 (2020), 1, pp. 93-135.
  5. Whitham, G. B., Variational methods and applications to water waves. Proceedings of the Royal Society of London. Series A. Mathematical and Physical Sciences, 299 (1967), 1456, pp. 6-25.
  6. Broer, L. J. F., Approximate equations for long water waves. Applied Scientific Research, 31 (1975), 5, pp. 377-395.
  7. Kaup, D. J., A higher-order water-wave equation and the method for solving it. Progress of Theoretical physics, 54 (1975), 2, pp. 396-408.
  8. Yan, Z., Zhang, H., New explicit solitary wave solutions and periodic wave solutions for Whitham-Broer-Kaup equation in shallow water. Physics Letters A, 285 (2001), 5-6, pp. 355-362.
  9. Xu, G., Li, Z., Exact travelling wave solutions of the Whitham-Broer-Kaup and Broer-Kaup-Kupershmidt equations. Chaos, Solitons & Fractals, 24 (2005), 2, pp. 549-556.
  10. Xie, F., Yan, Z., Zhang H. Explicit and exact traveling wave solutions of Whitham-Broer-Kaup shallow water equations. Physics Letters A, 285 (2001), 1-2, pp. 76-80.
  11. Rafei, M., Daniali, H., Application of the variational iteration method to the Whitham-Broer-Kaup equations. Computers & Mathematics with Applications, 54 (2007), 7-8, pp. 1079-1085.
  12. Mohyud-Din, S. T., Yıldırım, A., Demirli, G., Traveling wave solutions of Whitham-Broer-Kaup equations by homotopy perturbation method. Journal of King Saud University-Science, 22 (2010), 3, pp. 173-176.
  13. He J H. Fractal calculus and its geometrical explanation. Results in Physics, 10 (2018), pp. 272-276.
  14. Wang, Q., Shi, X., He, J. H., et al., Fractal calculus and its application to explanation of biomechanism of polar bear hairs. Fractals, 26 (2018), 6, pp. 1850086.
  15. Li XJ, Liu Z, He JH. A fractal two-phase flow model for the fiber motion in a polymer filling process, Fractals, 2020 doi.org/10.1142/S0218348X20500930
  16. He, C.H. et al. Taylor series solution for fractal Bratu-type equation arising in electrospinning process, Fractals, Vol. 28, No. 1 (2020) 2050011 DOI: 10.1142/S0218348X20500115
  17. Zhang, J.J., et al. Some Analytical Methods for Singular Boundary Value Problem in a Fractal Space, Appl. Comput. Math., 18(2019),3, pp.225-235.
  18. He, J. H., A tutorial review on fractal spacetime and fractional calculus. International Journal of Theoretical Physics, 53 (2014), 11, pp. 3698-3718.
  19. Wang, Y., An, J. Y., Wang X Q. A variational formulation for anisotropic wave traveling in a porous medium. Fractals, 27 (2019), 4, pp. 1950047.
  20. Tao, Z. L., Variational approach to the Benjamin Ono equation. Nonlinear analysis: real world applications, 10 (2009), 3, pp. 1939-1941.
  21. He, J. H., Hamilton's principle for dynamical elasticity. Applied Mathematics Letters, 100 (2017), 72, pp. 65-69.
  22. Wu, Y., Variational approach to higher-order water-wave equations. Chaos, Solitons & Fractals, 32 (2007), 1, pp. 195-198.
  23. Wu, Y., He, J. H., A remark on Samuelson's variational principle in economics. Applied Mathematics Letters, 84 (2018), pp. 143-147.
  24. He, J.H., Variational principle and periodic solution of the Kundu-Mukherjee-Naskar equation, Results in Physics, 17(2020), June, 103031
  25. Liu, H.Y., et al. A variational principle for the photocatalytic NOx abatement, Thermal Science, 24(2020), 4, pp.2515-2518
  26. Wang, K. L., He, C. H., A remark on Wang's fractal variational principle, Fractals, 29(2019), 8, 1950134
  27. He JH. A fractal variational theory for one-dimensional compressible flow in a microgravity space, Fractals, 28(2020), 2, Article Number:2050024
  28. Shen, Y., He, J.H. Variational principle for a generalized KdV equation in a fractal space, Fractals. 20(2020), 4, 2050069
  29. He JH. V He, J.H., Ain, Q.T. New promises and future challenges of fractal calculus: from two-scale Thermodynamics to fractal variational principle, Thermal Science, 24(2020), 2A, pp. 659-681
  30. He, J.H., Ji, F.Y. Two-scale mathematics and fractional calculus for thermodynamics, Therm. Sci., 23(2019), 4, pp. 2131-2133
  31. Ain, Q.T, He, J.H. On two-scale dimension and its applications, Thermal Science, 23(2019), 3B, pp. 1707-1712
  32. He, J.H. Thermal science for the real world: Reality and challenge, Thermal Science, 24(2020), 4, pp.2289-2294
  33. He, J. H., Variational principles for some nonlinear partial differential equations with variable coefficients. Chaos, Solitons & Fractals, 19 (2004), 4, pp. 847-851.
  34. He, J. H., Some asymptotic methods for strongly nonlinear equations. International journal of Modern physics B, 20 (2006), 10, pp. 1141-1199. Paper submitted: March 1, 2020 Paper revised: June 15, 2020 Paper accepted: June 15, 2020